Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

ECG showing tachycardia. Have white coat syndrome. Could this be due to intense exercise?

I normally am a physically active person aged 48 years. Was obese so hit the gym and do at times carry out high intensity work out. However as I also do have a white coat syndrome my ECG showed Sinus Tachycardia with the heart rate going upto to 126- 145. I have never been diagnosis end with this problem before. What could be the reason???
Asked On : Wed, 3 Apr 2013
Answers:  2 Views:  321
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response

BASED on the information provided it seem as the high heart rate can have many causes depending upon the cause, but white coat hypertension is only taken into consideration if the high heart rate only happens in front of a doctor / nurses , the other way to express the same is getting afraid / scared by the look which you subconscious mind relates as fear and gets into a flight or fight mode.

The increase in heart rate has many reasons and many are listed below
1) White coat hypertension (high blood pressure)
2) Obesity induced hypertension ( due to high surface area heart has to work hard and is reflected as hight blood pressure and heart rate)
3) Primary hypertension (No cause is known , just may be how body is programmed by nature)
4) Some kidney issues may lead to it ( needs a ultrasound to get it diagnosed )
5) primary high salt intake can cause hypertension.
6) irregularities in heart formation may lead to it,

BELOW MENTIONED diagnostic tests needs to be done to find the cause
1) ECHO cardio
2) ultrasound on kidney
3) Tread mill stress test
4) body mass index need to be measured
5) blood work for various hormone level needs to be done.

HOPE The above mention test will help in finding the cause of the hypertension.
Answered: Wed, 3 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response

Hi friend,
Welcome to Health Care Magic

You need investigations -

Exercise increases the heart rate immediately / but with training reduces the heart response

Anxiety / Alcohol / Tobacco (smoking) / Caffeine (too much coffee, cola) / medicines like Phenylephrine used for ‘cold’ / Salbutamol used for asthma / illicit ‘drugs’ like Amphetamine are notorious to cause abnormal beats.
At times, abnormal nerve paths in the heart (bypass tracts) are responsible!

Go for a Holter or event monitor - the white coat effect is eliminated and it can be documented...
See a cardiologist

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Wed, 3 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor